Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Concordance invariants of doubled knots and blowing up


Authors: Se-Goo Kim and Kwan Yong Lee
Journal: Proc. Amer. Math. Soc. 147 (2019), 1781-1788
MSC (2010): Primary 57M25; Secondary 57N70
DOI: https://doi.org/10.1090/proc/14320
Published electronically: January 9, 2019
MathSciNet review: 3910442
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\nu$ be either the Ozsváth–Szabó $\tau$–invariant or the Rasmussen $s$–invariant, suitably normalized. For a knot $K$, Livingston and Naik defined the invariant $t_\nu (K)$ to be the minimum of $k$ for which $\nu$ of the $k$–twisted positive Whitehead double of $K$ vanishes. They proved that $t_\nu (K)$ is bounded above by $-TB(-K)$, where $TB$ is the maximal Thurston–Bennequin number. We use a blowing-up process to find a crossing change formula and a new upper bound for $t_\nu$ in terms of the unknotting number. As an application, we present infinitely many knots $K$ such that the difference between Livingston–Naik’s upper bound $-TB(-K)$ and $t_\nu (K)$ can be arbitrarily large.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M25, 57N70

Retrieve articles in all journals with MSC (2010): 57M25, 57N70


Additional Information

Se-Goo Kim
Affiliation: Department of Mathematics and Research Institute for Basic Sciences, Kyung Hee University, Seoul, 02447 Republic of Korea
MR Author ID: 610250
ORCID: 0000-0002-8874-9408
Email: sgkim@khu.ac.kr

Kwan Yong Lee
Affiliation: Department of Mathematics and Research Institute for Basic Sciences, Kyung Hee University, Seoul, 02447 Republic of Korea
Email: lky_0705@naver.com

Received by editor(s): November 29, 2017
Received by editor(s) in revised form: June 1, 2018, and July 6, 2018
Published electronically: January 9, 2019
Additional Notes: This work was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education (NRF-2015R1D1A1A01058384).
Communicated by: David Futer
Article copyright: © Copyright 2019 American Mathematical Society